×

zbMATH — the first resource for mathematics

Some relations betwee n the metric structure and the algebraic structure of the fundamental group in manifolds of nonpositive curvature. (English) Zbl 0237.53037

MSC:
53C20 Global Riemannian geometry, including pinching
57M05 Fundamental group, presentations, free differential calculus
57S30 Discontinuous groups of transformations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] R. L. Bishop and B. O’Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc. 145 (1969), 1 – 49. · Zbl 0191.52002
[2] William P. Byers, On a theorem of Preissmann, Proc. Amer. Math. Soc. 24 (1970), 50 – 51. · Zbl 0193.22005
[3] É. Cartan, Leçons sur la Géométrie des Espaces de Riemann, Gauthier-Villars, Paris, 1946 (French). 2d ed. · Zbl 0044.18401
[4] J. Cheeger and D. Gromoll, On complete manifolds of nonnegative curvature, Ann. of Math, (to appear). · Zbl 0246.53049
[5] H. B. Lawson and S. T. Yau, On compact manifolds of nonpositive curvature, University of California, Berkeley, Calif., 1970 (preprint). · Zbl 0266.53035
[6] Vilnis Ozols, Critical points of the displacement function of an isometry, J. Differential Geometry 3 (1969), 411 – 432. · Zbl 0194.53002
[7] Alexandre Preissman, Quelques propriétés globales des espaces de Riemann, Comment. Math. Helv. 15 (1943), 175 – 216 (French). · Zbl 0027.25903
[8] E. Spanier, Duality in topological manifolds, Colloque de Topologie (Brussels, 1964) Librairie Universitaire, Louvain, 1966, pp. 91 – 111.
[9] Joseph A. Wolf, Discrete groups, symmetric spaces, and global holonomy, Amer. J. Math. 84 (1962), 527 – 542. · Zbl 0116.38602
[10] Joseph A. Wolf, Homogeneity and bounded isometries in manifolds of negative curvature, Illinois J. Math. 8 (1964), 14 – 18. · Zbl 0126.17702
[11] Joseph A. Wolf, Growth of finitely generated solvable groups and curvature of Riemanniann manifolds, J. Differential Geometry 2 (1968), 421 – 446. · Zbl 0207.51803
[12] Shing-tung Yau, On the fundamental group of manifolds of non-positive curvature, Proc. Nat. Acad. Sci. U.S.A. 67 (1970), 509. · Zbl 0203.24301
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.